Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 4, 2009, 3:03 PM CDT for Sequatchie County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2009, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 4, 2009, 5:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:05 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 4, 2:05 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT THU JUN 4 2009 .SHORT TERM...LATEST 18Z SURFACE ANALYSIS INDICATES THAT FRONTAL BOUNDARY EXTENDS SOUTHWEST FROM JUST EAST OF LOZ-BNA-NEAR MSL LINE. LATEST 88-D RETURNS ALSO VERIFY THIS PLACEMENT OF THE BOUNDARY...AS A LINE OF SHRA/TSRA HAS BEEN DEVELOPING AND MOVING SOUTHEAST THROUGH SOUTHEAST KENTUCKY AND TO ALONG THE CUMBERLAND PLATEAU TO NEAR CHA. EXPECT BOUNDARY TO CONTINUE TO SHIFT TO THE SOUTHEAST THROUGH THE EVENING AND OVERNIGHT HOURS. AM STILL A LITTLE CONCERNED ABOUT SOME OF THE STORMS ALONG THE LINE APPROACHING THAT COULD BE TRAINING AND PRODUCING SOME ISOLATED HEAVY RAINFALL AMOUNTS THROUGH THE EVENING. WILL CONTINUE WITH LIKELY PRECIP CHANCES FA-WIDE OVERNIGHT. PRECIP SHOULD BE LESSENING WITH TIME ACROSS MY WESTERN COUNTIES AFTER 06Z- 09Z TIME FRAME AND THIS IS GENERALLY ACCEPTED AS PER NAM/GFS TIMING. AS FAR AS TEMPS ARE CONVERENED...NAM/GFS NUMBERS ARE ABOUT THE SAME...AND GENERALLY ACCEPTED FOR TONIGHT. ON FRIDAY...STILL FEEL THAT THERE WILL BE LINGERING -SHRA UNTIL AT LEAST 18Z...SO WILL CONTINUE WITH CHANCE POPS FA-WIDE AS PER GOING FORECAST. WILL CONTINUE WITH LIKELY POPS IN EASTERN COUNTIES/MOUNTAINS. FOR FRIDAYS TEMP FORECAST...WILL AGAIN GO CLOSE TO NAM/GFS NUMBERS AS THEY APPEAR TO BE GENERALLY ACCEPTABLE. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...HIGH PRESSURE BUILDING IN BRINGING DRY WEATHER FOR SATURDAY. AN AREA OF LOW PRESSURE TRACKS TO THE EAST OF THE CWA ON SUNDAY SO WILL KEEP LOW CHANCE POPS IN FOR SUNDAY FOR THE MOUNTAINS AND DRY ELSEWHERE. THE DISTURBANCE LINGERS INTO MONDAY...SO WILL KEEP LOW CHANCE POPS FOR MONDAY WITH THE BEST CHANCES IN THE UPSLOPE AREAS. A FRONT PUSHES INTO THE REGION ON TUESDAY AND LINGERS INTO WEDNESDAY. WILL KEEP CHANCE POPS GOING FOR BOTH PERIODS. THE FRONT EXITS THE AREA ON THURSDAY...WITH STILL UNCERTAINTY ON TIMING...WILL KEEP ONLY SLIGHT CHANCE POPS GOING ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 63 76 58 86 60 / 70 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 75 57 84 60 / 70 50 10 10 10 OAK RIDGE, TN 61 77 56 85 59 / 70 40 10 10 10 TRI CITIES AIRPORT, TN 60 73 55 82 56 / 70 50 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TROUTMAN/GH
Hazardous weather outlook, Jun 4, 4:30 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU JUN 4 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT THU JUN 4 2009 /430 AM CDT THU JUN 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. A FEW OF THESE MAY BECOME SEVERE...WITH THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS POSSIBLE...CREATING PONDING ON ROADWAYS AND MINOR LOW LAND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jun 4, 2:16 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 316 PM EDT THU JUN 4 2009 TNZ073-074-042015- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 316 PM EDT THU JUN 4 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING SEVIER COUNTY... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF PIGEON FORGE...MOVING NORTHEAST AT 5 MPH. PEOPLE IN SEVIER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:23 PM CDT | Areal Flood Advisory | MRX | Campbell, Scott | 112 min |
| Jun 4, 2:18 PM CDT | Severe Thunderstorm Warning | MRX | Sevier | 27 min |
| Jun 4, 2:51 PM CDT | Areal Flood Advisory | MRX | Loudon, McMinn, Monroe | 54 min |
| Jun 4, 3:09 PM CDT | Flash Flood Warning | MRX | Loudon, McMinn, Monroe | 2 hr |
| Jun 4, 3:32 PM CDT | Areal Flood Advisory | MRX | Blount | 58 min |
| Jun 4, 3:55 PM CDT | Areal Flood Advisory | MRX | Anderson | 2 hr |
| Jun 4, 4:40 PM CDT | Areal Flood Advisory | MRX | Knox | 50 min |
| Jun 4, 5:00 PM CDT | Areal Flood Warning | MRX | Sequatchie | 3 hr |
| Jun 4, 5:10 PM CDT | Areal Flood Advisory | MRX | Anderson, Grainger, Knox, Union | 2 hr |
| Jun 4, 6:13 PM CDT | Areal Flood Advisory | MRX | Hancock, Hawkins | 2 hr |
| Jun 4, 6:38 PM CDT | Areal Flood Advisory | MRX | McMinn, Monroe, Polk | 112 min |
| Jun 4, 6:57 PM CDT | Areal Flood Advisory | MRX | Carter, Sullivan, Unicoi, Washington | 108 min |
| Jun 4, 5:25 PM CDT | Areal Flood Advisory | MRX | Lee, Scott | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.